Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 10, 2021, 7:44 AM CDT for Coles County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 7:44 AM CDT (12:44 UTC)
- Expired
- Aug 10, 2021, 8:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
County Coles County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3933 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WWUS83 KILX 101244
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
744 AM CDT Tue Aug 10 2021
ILZ056-101330-
Coles-
744 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southern Coles
County through 830 AM CDT...
At 743 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lerna, or near Mattoon, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated. A 44 mph wind gust was recently reported
at the Coles County Airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Charleston around 755 AM CDT.
This includes Interstate 57 between mile markers 185 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3938 8837 3949 8839 3959 8804 3938 8802
TIME...MOT...LOC 1243Z 258DEG 18KT 3945 8827
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
GeelhartWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 5:27 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 10, 5:27 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 527 AM CDT Tue Aug 10 2021 .SYNOPSIS... Issued at 311 AM CDT Tue Aug 10 2021 Hot and humid conditions can be expected through Thursday, then a cold front should bring less heat and humidity Friday through the weekend. Daily chances for thunderstorms will take place through Friday. Severe thunderstorms are possible each day through Thursday, especially from Tuesday evening late into Tuesday night. && .SHORT TERM...(Today and tonight) ISSUED AT 311 AM CDT Tue Aug 10 2021 A hot and humid air mass across the region will be in place for today with central IL well within a warm sector south of a warm front moving into WI. Dewpoints well into the 70s to around 80 degrees, combined with decent clearing for much of the day will lead to highs in the lower 90s. This will set the stage for heat index reaching 105 to 108 this afternoon, and a heat advisory remains in effect until 7 pm. Additionally, strong instability will develop with CAPE in the 4000+ J/kg range. Deep layer shear looks to remain weak through much of the day, until a convectively enhanced shortwave likely arrives late in the evening or overnight. Synoptic scale lift should remain generally absent during the daytime, although perhaps a boundary left over from Monday's thunderstorms could provide some convergence to allow some thunderstorms to form. Although a low probability, these could be fairly strong given the strong instability. CAM models agree on this theme of a general absence of convection through afternoon, however. In the mean time, convective development should probably be taking place outside the central IL forecast area, likely ahead of the cold front from southern WI into SW IA. Increasing shear with a deepening upper level trough, and embedded shortwave features should help convection develop into one or more MCSs, however CAMs have not yet developed enough consistency to exactly determine the location or motion of the MCS. Nevertheless, most solutions bring strong thunderstorm activity into central IL any time from evening to late night. SPC outlines a slight risk of severe thunderstorms over most of central and southeast IL, mainly for a severe wind gust threat, with a potential for 65 kt winds delineated over northern IL southward to around Peoria. .LONG TERM...(Wednesday through Monday) ISSUED AT 311 AM CDT Tue Aug 10 2021 Hot and humid conditions will remain over central IL Wednesday and Thursday with a relatively stationary upper trough over the north central US and central Canada and a cold front lurking off to the northwest. Daily maximum heat index should be around 100 to 105 both days, with highs in the lower 90s, while periodic thunderstorms continue. A heat advisory could be required either day, however given uncertainty in cloud cover and precipitation timing, have opted to delay issuing this product for now. Severe thunderstorm outlooks, mainly in Marginal category are delineated both days, due to 3000+ J/kg CAPE, along with potentially sufficient shear. Expecting the cold front to finally push south of central IL Friday, gradually ending thunderstorm activity and bringing cooler and drier air into central IL. Highs should trend downward Friday through the weekend with highs in the low 80s over the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 527 AM CDT Tue Aug 10 2021 Potential for strong to severe thunderstorms mainly this evening and overnight is the main impact on central IL terminals at this time, however timing and track of storms remains somewhat uncertain. At this time have only included VCTS after 00Z-03Z as uncertainty is too high for explicit mention in TAFs at this time. An isolated storm is possible earlier as well, however probability is too low for mention. Otherwise, winds S-SW around 10 kts and cloud cover scattered at 3000-4000 ft AGL. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM CDT this evening for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Aug 10, 5:45 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 545 AM CDT Tue Aug 10 2021 ILZ027>031-111100- Knox-Marshall-Peoria-Stark-Woodford- 545 AM CDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... The heat index will range from 105 to 110 degrees across the area today. A few thunderstorms will begin to develop this afternoon, becoming more numerous this evening. The storms may be severe, especially this evening, with a risk of damaging winds in excess of 70 mph. Locally heavy rain will also accompany the stronger storms, which may cause some flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Periodic thunderstorms are expected through Friday. Some of the storms Wednesday night may be severe, with damaging winds the main concern. A few strong to severe storms are also possible on Thursday. Heat index values of 100 to 105 degrees are likely Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. ILZ036>038-040>057-061-111100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Logan- Macon-Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler- Scott-Shelby-Tazewell-Vermilion- 545 AM CDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... The heat index will range from 105 to 110 degrees across the area today. A few thunderstorms will begin to develop this afternoon, becoming more numerous this evening. The storms may become severe, especially this evening, with a risk of damaging winds. Locally heavy rain will also accompany the stronger storms, which may cause some flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Periodic thunderstorms are expected through Friday. Some of the storms may be strong to locally severe, damaging winds the main concern. Heat index values of 100 to 105 degrees are likely Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. For areas west of I-55, activation may be as early as 5 or 6 pm. East of there, activation is more likely after 7 pm. ILZ062-063-066>068-071>073-111100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 545 AM CDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Heat index values around 105 degrees are expected this afternoon. Isolated thunderstorms are expected today, but will become more numerous tonight. The storms have the potential to be severe this evening and overnight, with damaging winds the main concern. Locally heavy rain will also accompany the stronger storms, which may cause some flooding. Minor flooding will develop on the lower end of the Embarras River today, and will continue along portions of the Little Wabash River. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Periodic thunderstorms are expected through Friday. Some of the storms may be strong to locally severe, damaging winds the main concern. Heat index values of 105 to 110 degrees are likely Wednesday, and 100 to 105 degrees on Thursday. Minor flooding on the Little Wabash and Embarras Rivers will linger into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, beginning around sunset. Geelhart
In the hours before
Special weather statement, Aug 10, 7:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
744 AM CDT Tue Aug 10 2021
ILZ056-101330-
Coles-
744 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southern Coles
County through 830 AM CDT...
At 743 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lerna, or near Mattoon, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated. A 44 mph wind gust was recently reported
at the Coles County Airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Charleston around 755 AM CDT.
This includes Interstate 57 between mile markers 185 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3938 8837 3949 8839 3959 8804 3938 8802
TIME...MOT...LOC 1243Z 258DEG 18KT 3945 8827
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:02 PM CDT | River Flood Warning | ILX | Lawrence | 3 days |
| Aug 10, 3:49 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 27 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.